MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.0MM CANNULATED AWL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.0MM CANNULATED AWL
Model Number 03.010.040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event occurred on an unknown date in 2020.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date in 2020, the tibial nail cannulated awl tip was broken off.The tibial nail instruments were going through the decontamination wash and the cannulated awl was lodged into the window of the washer.The door opened and caught the tip of the cannulated awl which removed the tip.This happened in the washer after the case.It is unknown if the procedure was completed successfully.There was no patient consequence reported.This complaint involves one (1) device.This report is for one (1) 12.0mm cannulated awl.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual inspection: the 12.0mm cannulated awl (p/n: 03.010.040, lot #: 1405953) was returned and received at us cq.Upon visual inspection, it was observed that the device was broken on the awl tip edge.No other issues were identified with the returned device.Document/specification review: based on the date of manufacture the following drawings, the current and manufactured revision of drawings were reviewed holding sleeve.Awl tip.Complaint confirmed? yes, the device was broken on the awl tip.Hence confirming the allegation.Investigation conclusion: the complaint condition is confirmed for the 12.0mm cannulated awl (p/n: 03.010.040, lot #: 1405953).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history: part #: 03.010.040.Lot #: 1405953.Manufacturing site: (b)(4).Release to warehouse date: (b)(6) 2005.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4; d10.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.0MM CANNULATED AWL
Common Device Name
AWL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10214448
Report Number2939274-2020-03041
Device Sequence Number2095425
Product Code HWJ
UDI-Device Identifier10886982067135
UDI-Public(01)10886982067135
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.040
Device Catalogue Number03.010.040
Device Lot Number1405953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2020
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer07/06/2020
07/28/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date07/23/2020
08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1